Advertisement

How can I avoid sleepiness while taking medication for bipolar disorder?

Ruth White, MPH
Social Work
Most bipolar medications can cause sedation and daytime fatigue. The good news is that most times, this side effect which is prominent in the early part of treatment, subsides after a few days to a few weeks. If daytime fatigue continues and is hard to tolerate, please contact your physician. Often dosage changes or changing to a different medication can solve or reduce this problem.
Bipolar 101: A Practical Guide to Identifying Triggers, Managing Medications, Coping with Symptoms, and More

More About this Book

Bipolar 101: A Practical Guide to Identifying Triggers, Managing Medications, Coping with Symptoms, and More

After receiving a bipolar diagnosis, you need clear answers. Bipolar 101 is a straightforward guide to understanding bipolar disorder. It includes all the information you need to control your...

Continue Learning about Bipolar Disorder Treatment

Why do people with bipolar disorder often need more than one medication?
Amanda C. Itzkoff, MDAmanda C. Itzkoff, MD
If you have bipolar disorder, you may need more than one medication to fully control and treat all y...
More Answers
Can home remedies treat bipolar disorder?
Sheri Van DijkSheri Van Dijk
Although herbal or other alternative remedies are often a great way to stay healthy and treat illnes...
More Answers
How Is Bipolar Treated?
How Is Bipolar Treated?
Can a Person with Bipolar Disorder Get "Well"?
Can a Person with Bipolar Disorder Get "Well"?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.